Announcement

Collapse
No announcement yet.

Multiple med interactions for nursing infant?

Collapse
X
  • Filter
  • Time
  • Show
Clear All
new posts

  • Multiple med interactions for nursing infant?

    Hi! I am strictly breastfeeding a 9 week old. I’m currently taking Lamictal and Gabapentin (I have been taking these both for years and took them throughout pregnancy.
    I recently started taking Norethindrone.
    I had a flare up of a chronic issue and am seeing chiropractor and physical therapist. He prescribed cyclobenzaprine, but I’m scared to take it! Are all 4 of these meds together safe for my baby while nursing? Are potential drug interactions completely different for babies who are nursing than they would be for an adult that takes them?
    I don’t want to harm my baby, but the pain is getting out of control. Are there any safer meds to take for muscular issues in addition to my other 3 prescribed meds? (Other muscle relaxers, prescription pain medications) I’m extremely worried because My friend who had a baby a few weeks after me was advised by a pediatrician and an OB to stop breastfeeding because the combo of Wellbutrin and Lexapro can cause Necrotizing Enterocolitis, and there seems to be limited research on the effects of medication on a nursing baby. Thank you so much in advance for any information, advice, or education you can give me!

  • #2
    Boymom86;

    I just finished publishing levels of cyclobenzaprine in human milk. Thankfully, levels in milk are exceedingly low, only 0.54% of the maternal dose. This is really really low and I doubt it will have any effect on this infant at 9 weeks. Just observe for sedation, which is the major side effect in humans.

    Tom Hale Ph.D.

    Comment

    Working...
    X